Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 368, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 7, 2000, 7:39 PM CDT for Callaway County, Cole County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 7, 2000, 7:39 PM CDT (00:39 UTC)
- Expired
- Aug 7, 2000, 8:30 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Callaway County, MO, Cole County, MO
The radar
The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 3:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2405 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 080039
SVRSTL
MOC007-027-051-080130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
739 PM CDT MON AUG 7 2000
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AUDRAIN COUNTY IN CENTRAL MISSOURI
CALLAWAY COUNTY IN CENTRAL MISSOURI
COLE COUNTY IN CENTRAL MISSOURI
* UNTIL 830 PM CDT
* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 17 MILES WEST OF MEXICO TO 15
MILES WEST OF FULTON TO 10 MILES WEST OF JEFFERSON CITY. THE LINE
WAS MOVING EAST AT 50 MPH.
* LOCATIONS IN THE PATH...
MEXICO
LADDONIA
FULTON
AUXVASSE
HOLTS SUMMIT
JEFFERSON CITY
THIS STORM HAS A HISTORY OF DAMAGING WINDS. TAKE SHELTER IN A STURDY
BUILDING IMMEDIATELY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
LAT...LON 3934 9213 3872 9216 3845 9252 3835 9223
3869 9190 3872 9168 3934 9158What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:45 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 7, 3:45 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT MON AUG 7 2000 ZNS ARE OUT WITH NEW WW FOR WRN PTN OF CWFA. MAIN CONCERNS AGAIN THIS PCKG WL BE CNVCTV TRENDS OVR THE NEXT 60H WITH MAIN FOCUS ON THE NEXT 24-30H. SFC A BIT COMPLEX ATTM WITH SVRL BNDRYS PRESENT IN STLT AND SFC DATA. OLD FNT LKS LIKE IT IS DRAPPED FM ARND MKC-COU-STL VCNTY WHILE ANOTHER OUTFLOW BNDRY IS LCTD OVR FAR SRN MO. AMS ACRS MOST OF THE RGN IS VERY UNSTBL...SPCLY NRN MO WHICH HAS SEEN BEST HTG TDA. STRMS CURRENTLY FIRING FM NW OK THRU ERN KS INTO NW MO OCCURING IN ADVANCE OF SHRTWV/VORT AXIS AND WITHIN RICH MID LVL MOIST PUME EVIDENT IN WATER VAPOR IMAGERY. MDLS INDCTG THIS AXIS TO SHIFT MORE EWD OVR THE NEXT 24H. THIS WL OCCUR AS LL FLOW/LLJ BACKS A LTL THIS EVNG THEN VEERS AGAIN TO MORE WSWLY AND INCRS LATER TNGT INTO TUE MRNG. ALL THE MDLS SHWG PLUME OF VERY MOIST MID LVL AIR WITH K INDICES AOB 40...LRG SCALE SCALE MID LVL UVV... AND 30+ KT WSW LLJ FOCUSING WARM MOIST UNSTBL LOWER TROP AIR AND LIFT INTO I-70 COORIDOOR LATER TNGT. QUICK LK AT NEW 18Z ETA EVEN MORE THREATENING LKG THAN 12Z MDLS. HV MENTIONED HVY RN POTNTL INTO THE ZNS. ALSO NOTIFIED RFCS/HPC ABT CONCERN FOR LACK OF DAY1 QPF. ZN OF BEST FRCG TO SHIFT INTO SE MO/SRN IL DURING THE MRNG TMW IN CONCERT WITH VEERING LLJ. MOIST WSW LOW-MID LVL FLOW CONTS ACRS THE CWFA TUE NGT INTO WED BUT HARD TO PICK GD FOCUS WITH LACK OF APPARENT LL BNDRIES. CUD HV REPEAT OF NOCTURNAL ELEVATED ACTVTY DURING OVERNIGHT PD LASTING INTO MID MRNG LIKE LAST FEW DAYS. WL STAY AWAY FM THREATENING HEAT/ADVSRY UNTIL IT BCMS MORE APPARENT. CLDS/PCPN SQUAS(HED THREAT TDA...AND THAT LOOKS LIKE THE CASE AGAIN TMW. WL NEED TO TAKE A CLOSER LK FOR WED...BUT NMRS CAVEATS CUD HAMPER IT. .STL...NONE GLASS
In the hours before
Special weather statement, Aug 7, 3:25 PM CDT, 4 hours 14 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM AM CDT MON AUG 7 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE REGION THIS AFTERNOON AND TONIGHT. SOME CITIES INCLUDED IN THE SLIGHT RISK THREAT ARE...COLUMBIA...JEFFERSON CITY...ST LOUIS ...HANNIBAL AND QUINCY. EMERGENCY MANAGERS AND STORM SPOTTERS GROUPS MAY NEED TO BE ACTIVATED THIS AFTERNOON AND TONIGHT. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. AREAS INCLUDED ARE PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:03 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 57 min |
| Aug 7, 7:18 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 57 min |
| Aug 7, 7:39 PM CDT | Severe Thunderstorm Warning | LSX | Audrain | 51 min |
| Aug 7, 8:08 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 52 min |
| Aug 7, 8:14 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Montgomery, Osage | 61 min |
| Aug 7, 8:16 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 44 min |
| Aug 7, 8:29 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 61 min |
| Aug 7, 8:46 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 44 min |
| Aug 7, 9:13 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 47 min |
| Aug 7, 10:06 PM CDT | Flash Flood Warning | LSX | Boone, Callaway, Moniteau | 5 hr |
| Aug 7, 10:13 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 47 min |
| Aug 7, 10:40 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 50 min |
| Aug 7, 11:01 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 44 min |
| Aug 7, 11:09 PM CDT | Severe Thunderstorm Warning | LSX | Osage | 51 min |
| Aug 7, 11:22 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Montgomery | 38 min |
| Aug 8, 1:07 AM CDT | Severe Thunderstorm Warning | LSX | Boone | 38 min |
| Aug 8, 1:55 AM CDT | Flash Flood Warning | LSX | Boone, Callaway, Moniteau | 5 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.